| Model Number |
222239 |
| Medical Device Problem Code |
Device Contaminated During Manufacture or Shipping (2969)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/16/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medical device brand name: bd bbl¿ chromagar¿ orientation and bbl¿ trypticase¿ soy agar w/5% sheep blood (tsa ii)-i plate¿.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that prior to use with 40 bd bbl¿ chromagar¿ orientation and bbl¿ trypticase¿ soy agar w/5% sheep blood (tsa ii)-i plate¿ plates were discovered to be contaminated.The following information was provided by the initial reporter: plates contaminated.
Event or Problem Description
Additional Manufacturer Narrative
Investigation summary: during manufacturing of material 222239, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 1106169 was satisfactory at time of release and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include physical attribute and bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All physical attribute and bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is.Tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed, and other complaints have been taken on batch 1106169 from other customers.Retention samples from batch 1106169 were not available for inspection.Two photos were received for investigation.One photo shows six plates from batch 1106169 (time stamp 0938) with mixed media in at least one bi-plate half of three plates.Media splash over is a filling defect were the two media of a bi-plate are mixed in at least one half of the bi-plate.This results in media appearing discolored and unevenly filled halves of the bi-plate.One plate in the photo has microbial growth in the chromagar orientation media and two plates with a piece of broken plastic in the chromagar orientation medium.The other photo shows two plates from batch 1106169 (time stamp not readable) with one plate having media splash over in both bi-plate halves and one plate that has a broken plastic piece in the media.The plastic pieces seen are a result of broken dishes during manufacturing.No return samples were received for investigation.This complaint can be confirmed for broken plates/plastic pieces, media splash over and contamination.Due to the number of complaints taken for contamination for material 222239, a capa (corrective and preventative actions) 3076308 has been initiated to determine the root cause and corrective actions of the contamination.Bd will continue to trend complaints for these defects.